Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Had severe migraine. Now have auras. Having symptoms like dizziness and lightheadedness. What is the cause?

Answered by
Dr.
Dr. Basheer Ahamed

Diabetologist

Practicing since :2006

Answered : 1583 Questions

default
Posted on Mon, 18 Nov 2013 in Hypertension and Heart Disease
Question: I am 73years old and still working part time at thelocal adult learning center, teachiing ESL. I get about well and drive anywhere I want to go. I have in the past had severe migraines; now, I only have the auras. I am wearing a 30-day heart monitor right now to check for irregular heart rhythm. It seems I have that problem only when I am not being checked. I have high blood pressure that I take meds for. I am having such dizziness and lightheadedness and not only when I stand. This issue seems to be glossed over by my doctors. What are the main causes?
doctor
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer:
Hypertension and Migraine.

Detailed Answer:
Hello,

Welcome to XXXXXXX Thanks for your query.

You have two medical conditions which are relevant to your presenting complaints(Symptoms). Those conditions are hypertension and migraine.

Dizziness and lightheadedness are symptoms medically called as vertigo.
It is mainly due to problems in the brain and ear like labyrinthitis.

Cinnarizine table at the time of the episode is helpful.
Consult and ENT specialists and rule out ear problems.

If the ear is normal then MRI scan of the brain may be need to rule out brain problems like infarct etc..

Secondly postural hypotension is also an important due to sudden variation in the posture. So slowly change the position while getting up.

Control of blood pressure is also important. Because increased blood pressure also causes dizziness and lightheadedness.
Restrict salt in diet.
Take medications regularly.
Exercise and monitor the blood pressure.

Lastly electrolyte imbalance and dehydration are present with dizziness and lightheadedness.

Take 6 to 8 glasses of water a day.
Test your serum electrolyte and correct it if there is any abnormality in consultation with your doctor.

Also let me know the medicines that you are taking.

Hope the answer helps you.
Let me you if you have any clarifications.

Regards.


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Lab Tests

Recent questions on  Dehydration

doctor1 MD

my baby is 8 month old and from morning she had 5-6 time loose motion with consistent temperature of 100-101 degree even after giving pacimol 3 times. she is not eating anything and only taking water with sugar and salt to avoid dehydration. chemist has suggested powergyl 2.5ml please suggest is it right?

doctor1 MD

I have an indentation in my lower leg near my shin bone that just showed up from the way i was sitting. It s going away slowy, seems like it would be from edema (pitting) maybe? As far as i know i m healthy but did have gastric bypass surgery almost a year ago and have lost more than 90 lbs. I weigh 129 right now at 5 3 . Could this indention be caused by dehydration?

doctor1 MD

Is it possible that taking Claritin contributed to the weakening of the walls of the disks in my spinal column? I have a herniated disk and wondered if taking Claritin for a year( with the dehydration that comes with the medication) could have caused the herniation.

doctor1 MD

My son aged 15 was I believe misdiagnosed with ulceraive colitis in February. His dioreahha episode began after sitting in a unventilated room for long hours next to a window with black mould and putting on the airconditioning.The reason i disagree with this diagnosis is that after a while in hospital recieving blood transplant and medication he did not recover and had another episode in July when again he used airconditioning to cool down, He then went to a specialist in Ankara Turkey where they discovered his medication was causing problems with his pancreas and kidneys and immediatly stopped it. there he did not adhere to any kind of diet he just began to eat and walk as much as his strength would allow. After 10 days hte diarehha disappeared and the doctor gave him Iron supplements to help his anemia . A few weeks ago the weather turned cold. Again he used the airconditioning. Again he began to get dioreahha began geting slight pains in his stomach and going to the lavatory about once every hour and was running a slight temperature . He became afraid to eat has got a few red patched on his legs maybe due to dehydration and malnutrition . He is currently in hospital where a specialist who helped a friend in a similar condition has given him antibiotics along with vitamins for a stomach infection. So could my son be a victim of black mould? it looks that way to me

doctor1 MD

I have been suffering from dehydration for a month and a half. The problem is when I get fluids from the ER, it comes back again because I have Diabetes and the medicine Januvia is preventing the fluids to stay in my system. My doctor still wants...

doctor1 MD

My head is killing me my stomach is upset I vomited I’m dizzy and when I swallow it feel like it gets stuck right about half way down it’s uncomfortable sometimes it passes down and sometimes it comes back up. And my pain in the abdomen

doctor1 MD

I am a 39 year male and I am urinating every 30 minutes to 1 hour. I don't have any pain or discoloration. Just concerned at how often im going I'd like to know what this could be if anything dangerous or to be concerned of.